Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 5, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 6, 2019, 2:09 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 7, 2019, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2019, 2:09 PM EDT (18:09 UTC)
- In effect from
- Jun 7, 2019, 8:00 AM EDT
- Expired
- Jun 7, 2019, 7:11 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WHUS41 KGYX 061809 CFWGYX Coastal Hazard Message National Weather Service Gray ME 209 PM EDT Thu Jun 6 2019 ...THE DANGERS OF COLD WATER... .Sunshine, along with warm temperatures will bring many people out to engage in outdoor activities on and near the ocean. It is important however to remember that the ocean is still very cold. Water temperatures in the lower 50s are dangerous and can be deadly for those unprotected or unprepared for the conditions. MEZ023>028-NHZ014-080000- /O.NEW.KGYX.BH.S.0005.190607T1200Z-190608T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 209 PM EDT Thu Jun 6 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from Friday morning through Friday evening. * TIMING...From Friday morning through Friday evening. * Location...The Midcoast and Southwest coast of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the mid 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * Winds...South 5 to 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
378 WHUS41 KGYX 070716 CFWGYX Coastal Hazard Message National Weather Service Gray ME 316 AM EDT Fri Jun 7 2019 ...THE DANGERS OF COLD WATER... .Sunshine, along with warm temperatures will bring many people out to engage in outdoor activities on and near the ocean. It is important however to remember that the ocean is still very cold. Water temperatures in the lower 50s are dangerous and can be deadly for those unprotected or unprepared for the conditions. MEZ023>028-NHZ014-080000- /O.CON.KGYX.BH.S.0005.190607T1200Z-190608T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 316 AM EDT Fri Jun 7 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * Location...The Midcoast and Southwest coast of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the mid 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * Winds...South 5 to 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
907 WHUS41 KGYX 072311 CFWGYX Coastal Hazard Message National Weather Service Gray ME 711 PM EDT Fri Jun 7 2019 MEZ023>028-NHZ014-080015- /O.CAN.KGYX.BH.S.0005.000000T0000Z-190608T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 711 PM EDT Fri Jun 7 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Gray has cancelled the Beach Hazards Statement. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 6, 11:28 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 6, 11:28 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Gray ME 1128 AM EDT Thu Jun 6 2019 .SYNOPSIS... Low pressure will track east along a stalled front accompanied by clouds...showers...and isolated thunderstorms. The low will exit the coast by afternoon with decreasing clouds and drier weather in its wake. High pressure follows for late today and Friday. A weak cold front will drop south across the area Friday night accompanied by a few clouds and widely scattered showers. High pressure and warm temperatures follow this front for the weekend. Low pressure will move up the Ohio River Valley early next week bringing more rain to the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Update... Have updated the forecast based on latest observations and mesoscale models. Precipitation continues to pull off the coast earlier then guidance suggests. Have lowered pops for early this afternoon. Prev Disc... 555 AM...minor ESTF update to reflect the latest mesonet and radar trends in near term grids. Prev Disc... At 06z a 1003 millibar low was vicinity of /KGFL/ in eastern New York with stationary front through northern Massachusetts and a trailing cold front through the upper midwest. GOES water vapor imagery showed the associated shortwave impulse over upstate New York. NWS Doppler Radar mosaic showed a broken area of convection ahead of this feature. For today...convection tapers from west to east during the morning hours with passage of upper support and surface low. Decreasing clouds by afternoon from northwest to southeast behind the departing system. CAMS suggest the chance for a lingering shower through mid afternoon over far southeast New Hampshire and adjacent southwest tip of Maine otherwise a dry afternoon with developing sunshine warming temperatures into the 70s in most locations. However...we'll cool a bit along the coast as the light synoptic flow turns onshore with a developing seabreeze by late today. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... A mainly clear and cool night with some patchy late night valley fog under surface high pressure. Lows will range from around 40 in the mountains with mid 40s to lower 50s for the remainder. A mostly sunny day on Friday with some late day clouds across the mountains with approaching weak cold front. a dry day with the exception of the mountains where a stray late day shower is possible ahead of the cold front. Highs should be mainly in the 70s before a a cooling onshore flow develops by afternoon along the coast. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Overall 500 MB pattern across nrn CONUS and srn Canada remains somewhat blocky and locally amplified. This trend keeps the core of any 500 MB troughing to our west, but smaller waves will still work through, but not until ridging takes over for the weekend and perhaps thru most of Monday, giving us some nice June weather. The overall trend continues to be toward a generally shift of the colder air poleward. Could see a shower or two in the mtns Fri evening as weak cold front works thru the region, but after that look for a sunny and dry weekend across the entire CWA. Weak NW flow should provide a more limited sea breeze on Sat with highs 70-75 in the N, and 75-80 in the S. Sunday will see warmer temps inland, but weaker gradient flow will let the sea breeze have more of an effect, so highs in the upper 70s to low 80s can be expected inland, but will be more in the 70-75 range at the shore. Overnight lows will be 45-50 in the mtns, and 50-55 in the south. Looks like we squeak out a dry day on Monday, although gradient onshore flow will keep the coast cool, and prevent inland areas from reaching their fully mixed 850 MB temp potential /as 850 temps approach 15C/. Also increasing clouds will work against very temps. Still most places away from the coast should make it to the mid to upper 70s at least, while the coast will be closer to 70. Cannot rule out a SHRA/TSRA in the far srn and wrn zones late, but the better chc will be Mon night into Tuesday. as sfc low passing to our NW drags a cold front across the region. Cooler air works in for Wed. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... Short Term /through Friday/...MVFR and areas of IFR in cigs and shra and isold -tsra gradually improving to VFR throughout by afternoon. VFR tonight and Friday with sct MVFR psb Friday morning in valley stratus and fog. Long Term...Mainly VFR, Some vly fog could impact KHIE/KLEB, especially Sat and Sun night. && .MARINE... Short Term /through Friday/...Have dropped the SCAs for seas. Seas still at or below 3 feet. Long Term...No flags Friday night through Monday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && JC
Hazardous weather outlook, Jun 6, 3:27 AM EDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 327 AM EDT Thu Jun 6 2019 MEZ007>009-012>014-018>028-NHZ001>015-070730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 327 AM EDT Thu Jun 6 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-070730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 327 AM EDT Thu Jun 6 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:08 PM EDT | Small Craft Advisory for Hazardous Seas | GYX | 11 hr |
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.